Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 313, NWS Little Rock, AR

June 11, 2003Woodruff County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 11, 2003, 4:16 AM CDT for Woodruff County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2003, 4:16 AM CDT (09:16 UTC)
Expired
Jun 11, 2003, 5:00 AM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Woodruff County, AR

The radar

The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2822 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2822 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:00 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 11, 4:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED JUN 11 2003

UNSTABLE WEATHER PATTERN THE NEXT FEW DAYS. FAIRLY REPETITIVE
PATTERN...WITH STORM SYSTEMS MOVING FROM CENTRAL PLAINS INTO AREAS
JUST NORTH OF ARKANSAS. SYSTEMS DRAGGING FRONTS NEAR ARKANSAS AND
MISSOURI BORDER...WITH FRONTS ACTING AS FOCUS FOR SHOWERS AND
THUNDERSTORMS.

ONE ROUND OF THUNDER THIS MORNING WILL AFFECT MAINLY NORTHERN AND
CENTRAL SECTIONS OF THE STATE. LOOKS LIKE THUNDER WILL PRETTY MUCH
DRY UP THIS AFTERNOON...ALLOWING FOR HEATING/DESTABILIZATION OF
ATMOSPHERE.

APPEARS THAT ANOTHER ROUND OF THUNDER WILL DEVELOP LATER
TONIGHT...AND WOULD THINK THAT PRECIPITATION WILL STAY PRETTY CLOSE
TO STALLED FRONT. GIVEN THIS...BEST CHANCES FOR PRECIPITATION IN
NORTHERN/CENTRAL ARKANSAS WITH ONLY SCATTERED THUNDER FARTHER SOUTH
WHERE ATMOSPHERE MORE CAPPED.

WITH ROUNDS OF THUNDER WILL COME THE POTENTIAL OF SEVERE WEATHER.
NOT LOOKING FOR WIDESPREAD SEVERE STORMS...WITH SPOTTY WIND
DAMAGE/LARGE HAIL EXPECTED. ALSO...PRECIPITABLE WATER VALUES GETTING
ABOVE 1.50 INCHES...AND THIS WILL MEAN CHANCE OF LOCALLY HEAVY
RAINFALL AND POSSIBLE FLASH FLOODING.

LOOKS LIKE THIS PATTERN WILL HOLD THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...WITH CHANCES OF PRECIPITATION MENTIONED THROUGH NEXT
TUESDAY.

FCSTID =   46
HRO   83  68  84  68 /  80  60  60  30
LIT   87  72  89  72 /  70  50  60  30
HOT   88  72  88  72 /  60  50  60  30
PBF   87  73  89  73 /  50  40  50  30

.LZK...NONE.
Hazardous weather outlook, Jun 10, 5:00 AM CDT, 23 hours 16 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT ALONG THE GULF COAST WILL HEAD NORTH TODAY...SPREADING
WARMER...MORE HUMID AND UNSTABLE AIR ACROSS ARKANSAS. NORTH OF THE
FRONT...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING
MAINLY NORTH OF LITTLE ROCK. MEANWHILE...A COLD FRONT WILL APPROACH
FROM THE NORTHWEST TONIGHT. THE FRONT WILL UTILIZE AN UNSTABLE
ATMOSPHERE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
IN THE NORTHWEST HALF OF THE STATE. SOME OF THE STORMS MAY BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT APPROACHING THE STATE TONIGHT WILL STALL NEAR THE
ARKANSAS AND MISSOURI BORDER WEDNESDAY INTO THURSDAY. ON
FRIDAY...THE FRONT WILL LIFT TO THE NORTH...WITH A STORM SYSTEM
DRAGGING YET ANOTHER COLD FRONT TOWARD THE REGION OVER THE WEEKEND.
THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH AT LEAST
SUNDAY...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING.
SEVERE WEATHER WILL REMAIN POSSIBLE...WITH LOCALLY HEAVY RAINFALL
MAINLY FROM NORTHERN INTO CENTRAL ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER
POSSIBLE ACROSS THE NORTHWEST HALF OF ARKANSAS.

46

In the hours before

Local storm report, Jun 10, 10:20 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    8 WNW ARKADELPHIA         AR   WIND DAMAGE
06/10/03   CLARK                          TREE DOWN ON HIGHWAY 8 AT
                                          THE PINEY COMMUNITY.
                                          REPORTED BY LAW ENFORCEMENT

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:56 PM CDTSevere Thunderstorm WarningLZKClark, Pike59 min
Jun 11, 1:32 AM CDTSevere Thunderstorm WarningLZKGarland38 min
Jun 11, 1:51 AM CDTSevere Thunderstorm WarningLZKSaline39 min
Jun 11, 2:12 AM CDTSevere Thunderstorm WarningLZKPulaski43 min
Jun 11, 4:35 AM CDTSevere Thunderstorm WarningLZKJackson45 min
Jun 11, 6:47 AM CDTSevere Thunderstorm WarningLZKOuachita28 min
Jun 11, 7:17 AM CDTSevere Thunderstorm WarningLZKDallas28 min
Jun 11, 1:53 PM CDTSevere Thunderstorm WarningLZKArkansas32 min
Jun 11, 5:06 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas29 min
Jun 11, 6:09 PM CDTSevere Thunderstorm WarningLZKCleveland31 min
Jun 11, 6:25 PM CDTSevere Thunderstorm WarningLZKLincoln60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.